I still hurt shall I go to GP

Hi All, I had a bad reaction to the weather (I think) I am wondering can the Doc help as I take Codeine phosphate and amertryptoline at night 20mg.

The codeine is 15mg and I take it when I am desperate which I am now. I cannot get out of my bed in the morning with the hands and top of arms aching like mad. trying to turn over is impossible also when I eventually get up I can hardly go down the stairs. If I keep standing I am okay, but when trying to sit down the back of my legs seem to be too tight (the hamstrings) I have to fall onto the settee.

I was going to hospital a few years ago, but as I said I stopped taking the tablets, so they said your GP will give you either ametriptolyne or Gabapenton.

Will I go back to doctors, This pain is going on for weeks. Also trying to get up off settee It is comical.

The thumb is okay.

Take care all.

4 Replies

oldestnewest
  • So sorry you are hurting. Yes please go to the doctor. Life is too short to suffer in silence.

    Take care

    Sue

    PS my thumbs are the only part of my hands that hurt

  • Hi Hands_1

    So sorry to hear that you are in so much pain. You say that you stopped taking the tablets. Is it RA that you have and were these DMARDs?

    If you have been in pain and discomfort for weeks then please go and see your GP.

    If you would like to talk about your situation then you can ring the NRAS helpline on:

    0800 298 7650 Monday - Friday 9.30am - 4.30 pm.

    Hope you manage to get some relief soon.

    Regards

    Beverley (NRAS Helpline)

  • Hiya Hands. You know when you had the steroid injection in your thumb did the nurse explain that it's caused by inflammation? You told us she suggested it could be Osteo or arthritis so have you thought about asking your GP about referring you back to Rheumatology? I know how things were with the meds but new ones are available to Rheumys & you never know what help they can prescribe to help since you saw one last & you don't know til you try if you'll have any side effects, you may not on a different med. I'm concerned that the codeine, amitriptyline & gabapentin are only acting as sticking plasters & not treating the cause of the pain. It may be due to the weather but it may be that you're not doing well & in need of proper help, as you say you're desperate.

    If you're having trouble getting down stairs then you're not in good way with your knees either so do please consider asking to see a Rheumy, they can also refer you to Physio & Occupational Therapy, they can be helpful too. Just think, you may be able to get back to your knitting & crochet if your inflammation is controlled!

    It's difficult being a carer, you must be very caring person so maybe it's time to care for yourself & start to get better.

    Please think about it, I'm sure if you ask your GP will help. Or ring the helpline as Beverley has suggested, I'm pretty sure you're not the first they'll have spoken to who feels as you do.

    Take care. x

  • Thanks for replying, I just felt too nervous incase the gp could not help,but been today for bloods.

    Thanks again lovely lady.

    Judy

You may also like...